Gunter H. Meyerphone: (404)-894-5367
Professor Emeritus of Mathematics
Georgia Institute of Technology
office: Skiles 266
B.A. 1961, University of Utah, Mathematics
M.S. 1963, University of Maryland, Mathematics
Ph.D. 1967, University of Maryland, Mathematics
Professor Emeritus - Georgia Institute of Technology - 2002-present
Professor - Georgia Institute of Technology - 1978-2002
Associate Professor - Georgia Institute of Technology - 1971-1978
Research Mathematician - Mobil Research and Development Corporation - 1967-1971
Research Associate - University of Maryland - 1966-1967
Graduate Assistant - Computer Center of the University of Maryland - 1962-1966
CURRENT FIELDS OF INTEREST:
Numerical methods for partial differential equations, Free boundary problems, Reaction diffusion problems in finance Reaction diffusion problems and numerical heat transfer, Hysteresis, Two point boundary value problems for ordinary differential equations, Hydrodynamic stability, PDEs in finance
A PDE View of Game Options, Quantitative Finance Research Center, Research Paper 369, ISSN 1441-8010, March 2016.
The evaluation of barrier option prices under stochastic volatility (with C. Chiarella and B. Kang), Computers and Math. with Appl. 43 (2012), 2034-2048.
The evaluation of American option prices under stochastic volatility and jump-diffusion dynamics using the method of lines, (with C. Chiarella, B. Kang and A. Ziogas), Int. J. Theoretical and Applied Finance 12 (2009), 393-425.
On the Derivation and Numerical solution of the Black Scholes Barenblatt Equation for Jump Diffusion, Proceedings of International Conference on: Nonlinear Phenomena with Energy Dissipation, 475 pages.
The Black Scholes Barenblatt Equation for Options with Uncertain Volatility and its Application to Static Hedging, Int. J. Theoretical and Appl. Finance 9 (2006), pp. 673-703.
Numerical investigation of early exercise in American puts with discrete dividends, J. Comp. Finance 5 (2002), pp. 37-53.
On pricing American and Asian options with PDE methods, Acta Math., Univ. Comenianae 70 (2001), pp. 153-165.
The numerical valuation of options with underlying jumps, Acta Math. Univ. Comenianae 67 (1998), pp. 69-82.
Pricing options with transaction costs with the method of lines, in Nonlinear Evolution Equations and Applications, M. Otani, edt., Kokyuroku (1061), RIMS Kyoto Univ., 1998.
Parabolic PDEs with hysteresis and quasivariational inequalities (with N. Kenmochi and T. Koyama), Nonlinear Analysis 34 (1998), 665-686.
The valuation of American options with the method of lines, Adv. in Futures and Options Res. 9 (1997), 265-286, with J. Van der Hoek.
Front tracking for the supercooled Stefan problem, Surveys on Math. for Ind. 4 (1994), 57-70, with D.B. Singleton.
Numerical simulations of multi-frequency instability-wave growth and suppression in the Blasius boundary layer, Phys. Fluids A 3 (1991), 328-340, with W.W. Bower and A. Pal.
A least squares method for finding the Preisach hysteresis operator from measurements, Numer. Math 55 (1989), 695-710, with K.- H. Hoffmann.
Books written or edited
Separation of Variables for Partial Differential Equations - An Eigenfunction Approach, Chapman & Hall/CRC, Boca Raton, 2006 (281 pages), with G. L. Cain.
Initial Value Methods for Boundary Value Problems, Academic Press, N.Y., 1973 (270 pages).
Proceedings of a Conference on the Application of Undergraduate Mathematics in the Engineering, Life, Managerial and Social Sciences edited with P. J. Knopp, CUPM - Georgia Tech, 1973.
Work in progress
The Numerical Solution of American Option Pricing Problems-Finite Difference and Transform Methods, C. Chiarella, B. Kang and G. H. Meyer, 250 pages, near completion.
Pricing Options and Bonds with the Method of Lines, manuscript: 250 pages as of December 2013.
Integral Equations and Transforms -- Math 6583
Linear Algebra and Ordinary Differential Equations: A Review -- Math 6701
Numerical Methods in Finance -- Math 6635
Pricing Options and Bonds with the Method of Lines
Separation of Variables for Partial Differential Equations:
An Eigenfunction Approach -- Math 4581